Jump to content

TLH13: Ready to begin the journey ...


TLH13

Recommended Posts

Hi !

 

This if my first time on the site- just registered today ! Getting ready to begin tapering off 10 mg of Celexa that I have taken for 10 years. I began taking it for general and social anxiety as well as PMDD. I have tried several times before to get off the drug but have been unsuccessful due to extreme withdrawal symptoms. So this time I'm going to do my homework FIRST and prepare myself a little bit better. I'd like to try to work with a physician who specializes in this area and who supports a homeopathic approach. I am open to any information/ suggestions and looking forward to getting to know others who may be in the same predicament. Thanks for creating this site !!!!

Link to comment
  • Moderator Emeritus

Welcome to the forum, TLH13. Here are some tips on getting off of Celexa:

 

Tips for Tapering Off Celexa

 

There is a lot of more general information on tapering off SSRIs in the 'Tapering' discussion that may be helpful.

 

Please put your drug history in your signature, like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Your signature will appear in all of your posts and having your drug history handy will help us to offer the best advice that we can.

 

I'm very glad that you're researching what to do before starting your taper. We get far too many people who quit taking their drug(s) and don't find our forum until they're desperately sick. You'll find lots of good information here and friendly, gentle support.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Moderator Emeritus

Hi TLH13,

 

Welcome to the forum. I'm glad you've done your research.

 

Take is slowly and listen to your body.

 

I wish you the best of luck.

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment

Myself and a few others have been tapering Celexa. We can help each other..I am on 10mgs also. Did you ever take a higher dose? What was the major symptom for you in WD? Anxiety pain? Sorry for being so nosy just curious because of my situation. I wish you well,flower.

C/T Celexa and Trazadone on Jan.29th 2014
Prescribed 1mg of Klonopin every 6 hours on Jan.29th
Began tapering Klonopin April 18th..stretching time between doses...at first one hour for 2 weeks then a half hour for app.10 days then another half hour 10days later.
Presently at .25 three times a day..6 2 and 10pm. Trying to stabilize.
Also still taking gabapentin 300mgs 2xs a day..

Link to comment

First time I tapered years and years ago , I tried it cold turkey at the advice of my family doc. Didn't go so well. Then I tried several other times at a much slower rate but still had extreme difficulty the smaller the dose became. Last summer I tried tapering slowly again until I was down to nothing but once I got there (3months later) I became a different person. Couldn't control my emotions. At times I was full of rage then I'd be crying. My self esteem was in the crapper.... Was just a bad scene. My relationships suffered. I actually debated leaving my fiancé ! I had absolutely no patience or tolerance for ANYTHING. I felt like a monster. Finally I couldn't take it anymore and went back on it. Within hours I was back to myself. I will never go through that again .... Currently reading the book The Antidepressant Solution... Hoping for some inspiration

Link to comment
  • Administrator

Joseph Glenmullen is pretty good about tapering and monitoring for withdrawal symptoms, but suggests a taper that's too fast for people who are very sensitive to dosage changes.

 

It sounds to me like you might need to taper for 6 months or more.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

Read this http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/ and the other pinned topics in the Tapering forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy